Medications and cognition? Something to discuss with your doctor
All medications have side effects: some are minor, some more of an issue, but as you age, side effects that might have been only annoyances earlier in life, can instead cause bigger problems. In Eat To Cheat Ageing and in Eat To Cheat Dementia, I list and discuss many medications which can impact appetite, can increase the chance of developing a delirium or having a fall, affect cognition and more.
But as well as that, the College of General Practitioners (RACGP) in Australia recently revisited a discussion from a few years ago on a class of medications called anticholinergics which can have negative impacts on cognition, especially for those who are already experiencing some cognitive decline. Here is a link to a discussion paper on the RACGP website and a general information sheet provided by Dementia Australia
There are many different anticholinergics, prescribed for many different conditions including urinary incontinence, respiratory conditions, Parkinsons and more; and there are even a few 'over the counter' medications for cold & flu or allergy conditions they contain these.
Check this info sheet, but the best way to know if any of your current medications have anticholinergic action, is to ask your pharmacist. Then, if you have concerns, don't just stop taking something your doctor has prescribed, but do ask whether the medication you are taking could be changed or adjusted in any way.